Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 189, NWS St. Louis, MO

August 1, 2020Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 1, 2020, 9:48 AM CDT for Callaway County, Osage County, Missouri. It took effect at Aug 2, 2020, 12:08 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 9:48 AM CDT (14:48 UTC)
In effect from
Aug 2, 2020, 12:08 AM CDT
Expired
Aug 3, 2020, 8:39 AM CDT
In force
33 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Chamois (CMSM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

744 
WGUS43 KLSX 011448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CDT Sat Aug 1 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...
 

  Missouri River 
  
      near Chamois

      at Gasconade
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-022048-
/O.NEW.KLSX.FL.W.0189.200802T0600Z-200804T1600Z/
/CMSM7.1.ER.200802T0600Z.200802T1800Z.200803T0400Z.NO/
948 AM CDT Sat Aug 1 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Missouri River near Chamois
* From late tonight to Monday morning.
* At 7:44 AM Saturday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* The river is forecast to rise above flood stage late tonight and crest 
  near 17.7 feet Sunday afternoon. 

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/02  08/03  08/04  08/05  08/06

Missouri River
  Chamois         17.0   13.20      17.6   16.0   12.8   11.0    9.1


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-022048-
/O.NEW.KLSX.FL.W.0190.200802T0055Z-200805T0712Z/
/GSCM7.1.ER.200802T0055Z.200802T1800Z.200803T1912Z.NO/
948 AM CDT Sat Aug 1 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Missouri River at Gasconade
* At 7:00 AM Saturday the estimated stage was 19.9 feet.
* From this evening to late Monday night.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.3 feet Sunday afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/02  08/03  08/04  08/05  08/06

Missouri River
  Gasconade       22.0  E19.90      24.0   23.1   19.5   17.4   15.1


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
4 follow-up statements
819 
WGUS83 KLSX 020142
FLSLSX
Flood Statement
National Weather Service St Louis MO
842 PM CDT Sat Aug 1 2020

...The flood warning continues for the following river in 
Missouri...

 
  Missouri River near Chamois

  Missouri River at Gasconade

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-030142-
/O.EXT.KLSX.FL.W.0189.200802T0508Z-200804T1617Z/
/CMSM7.1.ER.200802T0508Z.200802T1800Z.200803T0417Z.NO/
842 PM CDT Sat Aug 1 2020

The Flood Warning continues for
  the Missouri River near Chamois
* from late tonight to Tuesday morning.
* At  7:44 AM Saturday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage after midnight 
  tonight and to crest near 17.9 feet by early tomorrow afternoon. 
  The river is forecast to fall below flood stage by late tomorrow 
  evening.
* Impact:  At 17.0 feet...Flood Stage:  Lower lying bottom land begins
  to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/02  08/03  08/04  08/05  08/06

Missouri River
  Chamois         17.0   13.20      17.8   16.0   12.3   11.3    9.3


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-030142-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0700Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1900Z.NO/
842 PM CDT Sat Aug 1 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Tuesday night.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 24.5 feet early 
  tomorrow afternoon.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/02  08/03  08/04  08/05  08/06

Missouri River
  Gasconade       22.0              24.1   23.2   19.1   17.5   15.3


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
424 
WGUS83 KLSX 021357
FLSLSX
Flood Statement
National Weather Service St Louis MO
857 AM CDT Sun Aug 2 2020

...The flood warning continues for the following river in 
Missouri...

 
  Missouri River 
  
      near Chamois

      at Gasconade

      at Hermann
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-031957-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1700Z/
/CMSM7.1.ER.200802T1254Z.200802T1800Z.200803T0500Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River near Chamois
* Until Monday afternoon.
* At 7:00 AM Sunday the estimated stage was 17.8 feet.
* Flood stage is 17.0 feet.
* The river is currently near crest around 17.8 feet and is forecast to 
  fall back below flood stage Monday afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Chamois         17.0  E17.80      16.0   12.4   11.4    9.4    8.4


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-031957-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1905Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River at Gasconade
* Until late Monday night.
* At 7:00 AM Sunday the estimated stage was 24.1 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.5 feet this afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Gasconade       22.0  E24.10      23.2   19.2   17.6   15.4   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-031957-
/O.EXT.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1521Z.200803T0000Z.200803T0336Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River at Hermann
* Until late tonight.
* At 8:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river is forecast to rise above flood stage late this 
  morning and crest near 21.3 feet this evening. The river is 
  then expected to fall below flood stage late tonight.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Hermann         21.0   20.86      20.1   16.6   15.3   13.4   12.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
051 
WGUS83 KLSX 030132
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CDT Sun Aug 2 2020

...The flood warning is cancelled for the following river in 
Missouri...
 
  Missouri River at Hermann

...The flood warning continues for the following river in 
Missouri...
 
  Missouri River...near Chamois

                ...at Gasconade
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-040132-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1611Z/
/CMSM7.1.ER.200802T1754Z.200802T2059Z.200803T0411Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning continues for
  the Missouri River near Chamois
* until Tuesday morning.
* At  3:59 PM Sunday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  late tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Chamois         17.0   17.40      16.0   12.4   11.4    9.4    8.4


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-040132-
/O.CON.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200803T0600Z.200803T1905Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Tuesday night.
* At  7 PM Sunday the stage was estimated at 24.5 feet.
* Flood stage is 22.0 feet.
* The river is currently cresting and will fall below flood
  stage by Monday afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Gasconade       22.0  E24.50      23.2   19.2   17.6   15.4   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-030202-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1627Z.200802T1930Z.200802T2200Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At  7:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  5:00 PM Sunday.
* The river will continue falling to 16.7 feet by Tuesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Hermann         21.0   20.90      20.1   16.7   15.4   13.9   12.6


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
927 
WGUS83 KLSX 031339
FLSLSX
Flood Statement
National Weather Service St Louis MO
839 AM CDT Mon Aug 3 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Missouri River near Chamois

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-031409-
/O.CAN.KLSX.FL.W.0189.000000T0000Z-200804T1611Z/
/CMSM7.1.ER.200802T1754Z.200802T2059Z.200803T0030Z.NO/
839 AM CDT Mon Aug 3 2020

The Flood Warning is cancelled for
  the Missouri River near Chamois.
* At  7:50 AM Monday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at  7:30 PM Sunday.
* The river will continue falling to 12.4 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/04  08/05  08/06  08/07  08/08

Missouri River
  Chamois         17.0   15.60      12.4   11.4    9.4    8.4       


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:13 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 1, 6:13 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
613 AM CDT Sat Aug 1 2020

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 322 AM CDT Sat Aug 1 2020

Bands of showers continued across eastern Missouri and southwest
Illinois early this morning as a surface low was positioned over
southeast Missouri and an upper low was located back over the
central part of the state. Latest runs of the GFS/NAM/HREF
support keeping likely PoPs through the morning hours over
eastern Missouri into southwest Illinois as weak ascent from the
upper low and high PWATs will support showers over these area
through the morning hours. Have kept scattered showers going over
much of the CWA into the afternoon as the upper trough axis will
extend back into central Missouri into the afternoon which will
cause enough instability for showers to develop. This trough will
lift out this evening allowing for some dry time tonight before
another weak shortwave and attendant cold front drops into the
Midwest on Sunday that will bring a chance of showers and
thunderstorms.

With rain and clouds sticking around again today, dropped expected
highs today over the southern and eastern parts of the CWA.

Britt

.LONG TERM...  (Sunday Night through Friday)
Issued at 322 AM CDT Sat Aug 1 2020

There remains good agreement between the EPS and GEFS means that
another shortwave trough will drop southward into the Midwest by
Sunday night and Monday which will keep the mean trough in place
over the Central CONUS through Tuesday. A large upper high will
build over the Southern Plains by the end of next week which will
set up northwesterly flow over Missouri and Illinois by late week
into next weekend. The best chance of rain will be associated with
the trough on Sunday night and Monday and with another shortwave
trough that will move through the area in the northwesterly flow
late in the week.

Temperatures are still expected to remain below through most of next
week as the upper trough will remain over the region.  Temperatures
will begin to warm back up by next weekend as a large surface high
moves to the east of the area and surface flow turns out of the
south. This is supported by the GEFS/EPS temperature plumes.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 557 AM CDT Sat Aug 1 2020

Rain is expected to continue through the morning at the St. Louis
area terminals with low VFR/possible MVFR ceilings. MVFR/IFR
ceilings are expected to the east and south of St. Louis through
at least 18Z. Showers are expected to continue into the afternoon
hours including at KCOU. Then dry and VFR conditions are expected at
all of the terminals after 00Z. Winds will be light through the
period.

SPECIFICS FOR KSTL:

Rain is expected to continue through the morning with low
VFR/possible IFR ceilings. Showers are expected to continue into
the afternoon hours, with dry and VFR conditions expected after
00Z. Winds are expected to be light through the period.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 1, 4:05 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
405 AM CDT Sat Aug 1 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
405 AM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms over parts of the area Sunday
through Tuesday and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

In the hours before

Local storm report, Aug 1, 8:38 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 AM CDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       7 S MORRISON            38.58N 91.61W
08/01/2020  M6.70 INCH       GASCONADE          MO   TRAINED SPOTTER

            36-HOUR RAINFALL TOTAL.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:48 AM CDTRiver Flood WarningLSXGasconade, Montgomery51 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.